I was taken off my Levoxyl that I have been on for many years and my new doctor switched me to Armour Thyroid 60mg. After being on it for 2 weeks I started having very bad symptoms, palpitations, shortness of breath, dizziness, all over horrible! I went to my Family Practitioner over the weekend, had blood drawn and my TSH level was "undetectable." I reported this to my doc treating me for my thyroid (who is a psychiatrist by the way) and he stated he isn't concerned with TSH levels!!! What is your response to this?
Person's Gender: Female
I followed my FP advise and stopped the Armour Thyroid and will have another blood draw in 2 weeks.
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Thanks for your question.
A psychiatrist should not treat your throid condition in the first place.
It is clear, you are getting too much thyroid hormone supplementation.
Undetectable TSH suggests that.
Hence, your armour thyroid dose should be reduced to half at least or switch back to levoxyl better.
Please do see an endocrinologist.
Or go back to your family doctor.
Excess thyroid hormone can damage your heart also.
So please address this issue soon.
Please click ACCEPT button and leave a POSITIVE FEEDBACK, if you
do not have any further question, so that I get rewarded for my
time & effort. Thank you!
Please ask for Mysticdoc for your future questions.
Please bookmark my profile for asking further questions!
This is the link to my profile:
I'm sorry, I did not see your title? I have an appt with this doctor this morning and my family tells me not to go back. I don't want him to treat me every again, I just want to find out why his response to my TSH level was what it was, especially if it could have been a life threatening situation. He seemed to think it wasn't. Was he wrong?I believe so. In your opinion, is there any reason to persue this any further or just walk away. I'm afraid that if left alone, it may happen to someone else. ????
It is better to avoid this doctor.
It is surprising that this doctor did not give any importance to your symptoms or the TSH result.
Hence, I do not think you are getting best of care from him.
Thank you for your answer. My son-in-law who is a doctor said the same. I just wanted an "unbiased" opinion.